Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Raleigh, NC

March 4, 2008Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 4, 2008, 8:12 PM EST for Davidson County, Forsyth County, North Carolina. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 8:12 PM EST (01:12 UTC)
Expired
Mar 4, 2008, 9:15 PM EST
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 8:35 PM ESTTSTM WND GST 60Winston-Salem, NCSPOTTER ESTIMATED WIND GUSTS UP TO 60 MPH NEAR THE FORSYTH TECHNICAL COMMUNITY COLLEGE.
Mar 4, 8:36 PM ESTTSTM WND GST 581 E Winston-Salem, NC58 MPH WIND MEASURED BY 911 CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:31 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 050115
SVRRAH
NCC057-067-050215-
/O.NEW.KRAH.SV.W.0009.080305T0112Z-080305T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EST

* AT 809 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
  OF CLEMMONS TO 39 MILES WEST OF HIGH ROCK...OR ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF MOCKSVILLE TO 11 MILES NORTHWEST OF
  UNC CHARLOTTE...MOVING EAST AT 35 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  CLEMMONS...
  ARCADIA...
  MIDWAY...
  WELCOME...
  SEDGE GARDEN...LEXINGTON...
  KERNERSVILLE...

WIDESPREAD STRONG TO DAMAGING WINDS AS HIGH AS 60 TO 70 MPH ARE 
LIKELY WITH THIS LINE OF STORMS. ISOLATED STORMS AHEAD OF THIS LINE 
MAY ALSO BECOME STRONG OR SEVERE. PEOPLE IN THE PATH OF THESE STORMS 
SHOULD STAY INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND 
STAY AWAY FROM WINDOWS. STRONG WINDS MAY NOT BE ACCOMPANIED BY 
LIGHTNING... SO DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING 
COVER. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR 
CENTRAL NORTH CAROLINA.

LAT...LON 3551 8019 3570 8034 3572 8043 3579 8049
      3583 8049 3586 8040 3595 8038 3605 8052
      3616 8045 3624 8046 3625 8003 3550 8007
TIME...MOT...LOC 0112Z 253DEG 34KT 3592 8060 3541 8083

$$

GIH
2 follow-up statements
000 
WWUS52 KRAH 050135
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EST TUE MAR 4 2008

NCC057-067-050215-
/O.CON.KRAH.SV.W.0009.000000T0000Z-080305T0215Z/
DAVIDSON NC-FORSYTH NC-
833 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR FORSYTH AND DAVIDSON COUNTIES...

AT 830 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS. THIS LINE OF STORMS 
EXTENDED FROM WINSTON-SALEM TO SALISBURY...MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ARCADIA...MIDWAY...
WALKERTOWN...WELCOME...SEDGE GARDEN...LEXINGTON...KERNERSVILLE...
BELEWS CREEK...NEWSOM...THOMASVILLE...DENTON AND GORDONTOWN.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
DOWNING TREES AND LARGE BRANCHES. PEOPLE IN THE PATH OF THIS LINE OF 
SHOWERS AND STORMS SHOULD SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE... AND STAY AWAY FROM WINDOWS. THE STRONG WINDS MAY NOT BE 
ACCOMPANIED BY LIGHTNING... SO DO NOT WAIT FOR THE SOUND OF THUNDER 
BEFORE TAKING COVER. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR 
CENTRAL NORTH CAROLINA.

LAT...LON 3551 8019 3570 8034 3572 8043 3579 8049
      3583 8049 3586 8040 3595 8038 3605 8052
      3616 8045 3624 8046 3625 8003 3550 8007
TIME...MOT...LOC 0133Z 253DEG 34KT 3613 8026 3562 8050

$$

GIH
000 
WWUS52 KRAH 050215
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EST TUE MAR 4 2008

NCC057-067-050223-
/O.EXP.KRAH.SV.W.0009.000000T0000Z-080305T0215Z/
DAVIDSON NC-FORSYTH NC-
913 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH AND DAVIDSON COUNTIES
EXPIRES AT 915 PM EST...

THE LINE OF STORMS THAT PROMPTED THE WARNIN IS EXITING THE AREA. 
HEAVY SHOWERS AND STORMS WILL PERSIST OVER SOUTHERN DAVIDSON 
COUNTY... INCLUDING THE TOWNS OF DENTON... HIGH ROCK... AND 
NEWSOM... THROUGH 930 PM. WINDS MAY GUST OVER 35 MPH IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR CENTRAL 
NORTH CAROLINA.

LAT...LON 3551 8019 3570 8034 3572 8043 3579 8049
      3583 8049 3586 8040 3595 8038 3605 8052
      3616 8045 3624 8046 3625 8003 3550 8007
TIME...MOT...LOC 0213Z 253DEG 34KT 3624 7981 3573 8005

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 7:20 PM EST, 52 minutes earlier.

Area forecast discussion, Mar 4, 7:20 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EST TUE MAR 4 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT WITH A BAND OF
SHOWERS AND STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE
REGION ON WEDNESDAY...USHERING DRIER AIR INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 715 PM TUESDAY...

UPPER LOW WAS MOVING THROUGH TENNESSEE AND INTO KENTUCKY WITH AN
INITIAL DRY PUNCH NOTED MOVING ACROSS THE WESTERN THIRD OF THE STATE...
FOLLOWED BY STRONG DRYING BEHIND THE COLD FRONT AND A LINE OF
SHOWERS AND THUNDERSTORMS. THE FRONT EXTENDED FROM A SURFACE LOW
NEAR KHTS ACROSS THE FLORIDA PANHANDLE. GOOD PRESSURE FALLS WERE
NOTED IN CENTRAL NORTH CAROLINA ON MSAS AHEAD OF THE COLD FRONT...
AS MUCH AS A MILLIBAR PER HOUR...WITH LIFTED INDICES TO -2C NEAR
THE INITIAL BAND OF SHOWERS AND STORMS...AND TO -3C ALONG AND NEAR
THE COLD FRONT. IN BETWEEN...THERE WAS A NARROW AREA OF PRESSURE
RISES AND SURFACE DIVERGENCE ALLOWING FOR A BRIEF BREAK IN THE
RAIN JUST WEST OF THE TRIAD...BUT THIS WILL FILL IN QUICKLY AS THE
FRONT ACCELERATES WITH THE UPPER LOW LIFTING NORTHEAST. TORNADO
WATCH 98 REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL
MIDNIGHT.

KRAX WSR-88D VAD WIND PROFILE SHOWED STRONG WINDS JUST ABOVE THE
SURFACE...TO 55 OR 60 KNOTS BY 3000FT. SEVERE WEATHER THREAT WILL
CONTINUE UNTIL NEXT LINE MOVES THROUGH CENTRAL NORTH CAROLINA.
THIS LINE SHOULD PASS THROUGH THE TRIAD TO WADESBORO AND
ROCKINGHAM BY 9 PM... SWEEPING ACROSS THE REST OF CENTRAL NORTH
CAROLINA BY MIDNIGHT. DESPITE NEARLY STRAIGHT-LINE WIND PROFILES
THROUGH THE LOWEST 5000FT...SUFFICIENT SHEAR EXISTS TO RESULT IN
SOME ROTATING STORMS. EARLIER COUPLETS WERE FAIRLY IMPRESSIVE ON
THE KRAX WSR-88D AS THEY WERE OBSERVED IN PARTS OF CENTRAL NORTH
CAROLINA PARTICULARLY IN ALAMANCE AND PERSON COUNTIES.

SKIES WILL CLEAR LATE TONIGHT FROM WEST-TO-EAST AFTER FRONTAL
PASSAGE. LOWS MAY APPROACH THE MID 40S IN THE TRIAD BY DAYBREAK.
TOWARD KRWI...LOWS MAY OCCUR AFTER SUNRISE WITH CLEARING AND
DRYING NOT TAKING PLACE UNTIL VERY LATE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 240 PM TUESDAY...

WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW
EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT
RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT
MAX TEMPS AROUND 60 NW TO THE MID 60S SE.

WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT
IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS
TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE.

THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU
IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW
FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW
FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE
SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES
WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON
ENHANCING NEAR SURFACE SW FLOW.

THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET
PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY
FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN
TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT.
GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON
THE BACK SIDE OF  THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER
THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF
THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT
INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO
BETWEEN 30-40 KTS.

AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE
SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH
THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE
LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL
RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK
CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE
ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S
SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE
CERTAIN.

WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF
MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED
UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN
INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED
TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER
VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1210 PM TUESDAY...

STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER
LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED
UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z
CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN
THE GFS BUT NOT AS ROBUST AS THE ECMWF.

WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY
BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING
PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE
GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND
15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE
STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT
OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT
DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A
COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL
BE TOO COOL BY A CATEGORY.

DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH
TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO-
THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF
CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS
TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO
AVERAGE 3-6 DEGREES BELOW NORMAL.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 715 PM TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA IN ADVANCE
OF A COLD FRONT MOVING EAST THROUGH WESTERN NORTH CAROLINA. MVFR TO
IFR CONDITIONS CAN BE EXPECTED IN RAIN AND STRONG THUNDERSTORMS.
STRONG SOUTHERLY WINDS TO 30 KNOTS WILL PREVAIL THROUGH THE EVENING
WITH GUSTS TO 40 KNOTS POSSIBLE IN STRONG THUNDERSTORMS.

AS THE COLD FRONT WORKS IT WAY EAST TONIGHT... THE PRECIPITATION
WILL TAPER OFF AND END FROM WEST TO EAST... WITH THE FRONT CLEARING
OUR EASTERN BORDER 06Z-08Z.

VFR CONDITIONS WILL RETURN RAPIDLY AFTER FRONTAL PASSAGE... HOWEVER
SOUTHWEST WINDS AT 10 TO 20 KNOTS WILL PERSIST THROUGH DAYBREAK
WEDNESDAY... THEN SHIFT TO A MORE WESTERLY DIRECTION.  -RHJ

VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO
MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE
SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL
RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE
AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...RHJ/RFG
Hazardous weather outlook, Mar 4, 4:45 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EST TUE MAR 4 2008

NCZ007>010-021>026-038>042-073>077-083>086-088-052145-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
445 PM EST TUE MAR 4 2008

...TORNADO WATCH 98 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER
TO OCCUR WILL BE THROUGH MIDNIGHT.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE
VERY EARLY MORNING HOURS OF WEDNESDAY. SPOTTERS SHOULD REPORT
SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

NCZ011-027-028-043-078-089-052145-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON-
445 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER
TO OCCUR WILL BE THROUGH 2 AM WEDNESDAY MORNING.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS SHOULD REPORT
SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Local storm report, Mar 4, 6:24 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 WSW ROUGEMONT         36.19N 79.02W
03/04/2008                   ORANGE             NC   LAW ENFORCEMENT

            THREE TREES REPORTED DOWN JUST TO THE NORTH OF NC HWY 157
            ON NC HWY 57... NEAR CALDWELL.

&&

BSD
Local storm report, Mar 4, 6:31 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     4 NW BURLINGTON         36.12N 79.51W
03/04/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            TREES DOWN AND MINOR DAMAGE REPORTED TO THE ROOF OF A
            HOUSE JUST TO THE NORTH OF ELON AT 1034 SHALLOWFORD
            CHURCH RD.

&&

BSD
Special weather statement, Mar 4, 6:34 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EST TUE MAR 4 2008

NCZ042-050000-
JOHNSTON-
634 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 700
PM EST...

AT 634 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF FOUR OAKS...OR ABOUT 8 MILES SOUTH OF
SMITHFIELD...MOVING NORTH AT 50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHFIELD...SELMA...
AND...PINE LEVEL...MICRO...AND...KENLY...EMIT.

GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
THUNDERSTORM. THIS THUNDERSTORM IS ALSO SHOWING SIGNS OF ROTATION.

VINCENT
Special weather statement, Mar 4, 7:01 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EST TUE MAR 4 2008

NCZ021-022-038-039-073-074-083-084-050115-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
RICHMOND-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY...
WADESBORO...ROCKINGHAM
701 PM EST TUE MAR 4 2008

...LINE OF SEVERE THUNDERSTORMS APPROACHING THE WESTERN PIEDMONT
OF CENTRAL NORTH CAROLINA...

AT 700 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS STRETCHING FROM BOONE NORTH CAROLINA ALL THE WAY
SOUTH TO SPARTANBURG SOUTH CAROLINA AND EASTERN GEORGIA. THIS
LINE OF THUNDERSTORMS WILL ENTER THE WESTERN PIEDMONT OF CENTRAL
NORTH CAROLINA... INCLUDING THE TRIAD...AND THE CITIES OF ASHEBORO
AND ALBEMARLE...BY 800 PM THIS EVENING.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIDESPREAD
WIND DAMAGE. WARNINGS WILL LIKELY BE ISSUED IN ASSOCIATION WITH
THIS LINE OF STORMS.

VINCENT
Special weather statement, Mar 4, 7:21 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EST TUE MAR 4 2008

NCZ011-027-028-043-078-089-050145-
EDGECOMBE-HALIFAX-NASH-SAMPSON-WAYNE-WILSON-
721 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX...NASH...
EDGECOMBE...WILSON...WAYNE AND SAMPSON COUNTIES THROUGH 845 PM EST...

AT 721 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND
ISOLATED STRONG THUNDERSTORMS EXTENDING ALONG A LINE FROM 12 MILES
NORTHEAST OF SMITHFIELD... TO CLINTON... TO 12 MILES SOUTH OF
ELIZABETHTOWN... MOVING NORTH NORTHEAST AT 40 MPH.

LOCATIONS AFFECTED BY THESE SHOWERS AND STRONG THUNDERSTORMS INCLUDE
CLINTON... NASHVILLE... MOUNT OLIVE... GOLDSBORO... WILSON... ROCKY
MOUNT... AND ENFIELD.

GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE SHOWERS AND
THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL
MIDNIGHT TONIGHT.

GIH
Special weather statement, Mar 4, 7:43 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EST TUE MAR 4 2008

NCZ027-028-042-043-078-050145-
EDGECOMBE-JOHNSTON-NASH-WAYNE-WILSON-
743 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...EDGECOMBE...WILSON...
JOHNSTON AND WAYNE COUNTIES THROUGH 845 PM EST...

AT 743 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRANTHAM...OR ABOUT 9 MILES WEST OF GOLDSBORO...MOVING NORTHEAST AT
45 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR PIKEVILLE AROUND 755 PM EST...
FREMONT AROUND 800 PM EST...LUCAMA AROUND 805 PM EST...BLACK CREEK
AROUND 810 PM EST...WILSON AROUND 815 PM EST...ELM CITY AROUND 825 PM
EST.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:00 PM ESTTornado WarningRAHGranville, Vance25 min
Mar 4, 8:46 PM ESTTornado WarningRAHEdgecombe, Halifax28 min
Mar 4, 8:49 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph71 min
Mar 4, 9:00 PM ESTSevere Thunderstorm WarningRAHAnson, Stanly60 min
Mar 4, 9:12 PM ESTSevere Thunderstorm WarningRAHMontgomery, Richmond63 min
Mar 4, 9:26 PM ESTSevere Thunderstorm WarningRAHChatham, Lee, Moore64 min
Mar 4, 9:28 PM ESTSevere Thunderstorm WarningRAHAlamance, Orange, Person62 min
Mar 4, 9:46 PM ESTSevere Thunderstorm WarningRAHDurham44 min
Mar 4, 9:46 PM ESTSevere Thunderstorm WarningRAHHoke, Scotland59 min
Mar 4, 9:57 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Person48 min
Mar 4, 10:06 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake54 min
Mar 4, 10:08 PM ESTSevere Thunderstorm WarningRAHCumberland67 min
Mar 4, 10:10 PM ESTSevere Thunderstorm WarningRAHHarnett65 min
Mar 4, 10:20 PM ESTSevere Thunderstorm WarningRAHVance40 min
Mar 4, 10:24 PM ESTSevere Thunderstorm WarningRAHChatham, Lee, Moore56 min
Mar 4, 10:40 PM ESTSevere Thunderstorm WarningRAHHalifax, Warren65 min
Mar 4, 10:41 PM ESTSevere Thunderstorm WarningRAHHoke, Scotland43 min
Mar 4, 10:49 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake56 min
Mar 4, 10:57 PM ESTSevere Thunderstorm WarningRAHFranklin63 min
Mar 4, 11:00 PM ESTSevere Thunderstorm WarningRAHWake46 min
Mar 4, 11:29 PM ESTSevere Thunderstorm WarningRAHFranklin, Nash54 min
Mar 4, 11:33 PM ESTSevere Thunderstorm WarningRAHSampson42 min
Mar 4, 11:35 PM ESTSevere Thunderstorm WarningRAHWayne, Wilson55 min
Mar 4, 11:45 PM ESTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Mar 4, 11:57 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax51 min
Mar 5, 12:03 AM ESTSevere Thunderstorm WarningRAHEdgecombe47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.